MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926012270
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in a coronary artery.A 2.75 x 12 synergy ii drug-eluting stent was advanced to treat the lesion.However, during the procedure, it was noted that the hypotube snapped in half.No patient complications were reported and the patient's status was okay.
 
Additional Manufacturer Narrative
Device evaluated by mfr: stent delivery system (sds) was returned for analysis.A visual examination of the stent found no issues.There was no sign of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set equidistant between the proximal and distal markerbands.The crimped stent outer diameter (od) was measured and was within maximum crimped stent profile measurement.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed no signs of damage.A visual and tactile examination of the hypotube found a hypotube break 717mm distal from the distal end of the strain relief.Multiple hypotube kinks were also noted along the full catheter length.This type of damages is consistent with excessive force being applied to the delivery system.A visual and tactile examination of the outer and mid-shaft section found no issues with the shaft polymer extrusion.The bi-component bond showed no signs of damage or strain.No other issues were identified during the product analysis.Inspection and testing as well as process monitoring and control were conducted throughout the manufacturing process to establish product conformance to specified requirements.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6754762
Report Number2134265-2017-07911
Device Sequence Number13485222
Product Code NIQ
UDI-Device Identifier08714729840046
UDI-Public(01)08714729840046(17)20180221(10)0020362491
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2018
Device Model NumberH7493926012270
Device Catalogue Number39260-1227
Device Lot Number0020362491
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2017
Initial Date Received by Manufacturer 07/21/2017
Supplement Date Received by Manufacturer08/16/2017
Initial Report FDA Received Date07/31/2017
Supplement Report FDA Received Date09/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1